Back to Journals » Therapeutics and Clinical Risk Management » Volume 5

Severe hypotony and filtering bleb leak after intravitreal injection of ranibizumab

Authors Georgalas I, Papaconstantinou D, Tservakis I, Koutsandrea C, Ladas I

Published 27 November 2008 Volume 2009:5 Pages 17—19

DOI https://doi.org/10.2147/TCRM.S4646

Review by Single-blind

Peer reviewer comments 3

Ilias Georgalas, Dimitris Papaconstantinou, Ioannis Tservakis, Chrysanthi Koutsandrea, Ioannis Ladas

“G.Gennimatas” Hospital of Athens, NHS, Athens, Greece

Abstract: We report a case of a patient with age-related macular degeneration, who had undergone trabeculectomy nine years earlier, and developed severe hypotony and bleb leak after treatment with intravitreal injections of ranibizumab. Although the incident is rare, in patients with longstanding filtering blebs, who need treatment with antivascular endothelial growth factors, close follow-up may be advocated, since the occurrence of bleb rupture could lead to permanent vision loss.

Keywords: trabeculectomy, ranibizumab, age-related macular degeneration

Creative Commons License This work is published and licensed by Dove Medical Press Limited. The full terms of this license are available at https://www.dovepress.com/terms.php and incorporate the Creative Commons Attribution - Non Commercial (unported, v3.0) License. By accessing the work you hereby accept the Terms. Non-commercial uses of the work are permitted without any further permission from Dove Medical Press Limited, provided the work is properly attributed. For permission for commercial use of this work, please see paragraphs 4.2 and 5 of our Terms.

Download Article [PDF]